\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Entropy-efficient finitary codings

Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • We show that any finite-entropy, countable-valued finitary factor of an i.i.d. process can also be expressed as a finitary factor of a finite-valued i.i.d. process whose entropy is arbitrarily close to the target process. As an application, we give an affirmative answer to a question of van den Berg and Steif [27] about the critical Ising model on $ \mathbb{Z}^d $. En route, we prove several results about finitary isomorphisms and finitary factors. Our results are developed in a new framework for processes invariant to a permutation group of a countable set satisfying specific properties. This new framework includes all "classical" processes over countable amenable groups and all invariant processes on transitive amenable graphs with "uniquely centered balls". Some of our results are new already for $ \mathbb{Z} $-processes. We prove a relative version of Smorodinsky's isomorphism theorem for finitely dependent $ \mathbb{Z} $-processes. We also extend the Keane–Smorodinsky finitary isomorphism theorem to countable-valued i.i.d. processes and to i.i.d. processes taking values in a Polish space.

    Mathematics Subject Classification: Primary: 37A35; Secondary: 60G20, 60G60.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  An illustration of the relations in an $ (M, X', \tilde X') $-adapted partial isomorphism. The arrows represent finitary M-block factors

  • [1] K. Ball, Factors of independent and identically distributed processes with non-amenable group actions, Ergodic Theory Dynam. Systems, 25 (2005), 711-730.  doi: 10.1017/S0143385704001063.
    [2] L. Bowen, Every countably infinite group is almost Ornstein, in Dynamical Systems and Group Actions, 67–78, Contemp. Math., 567, Amer. Math. Soc., Providence, RI, 2012. doi: 10.1090/conm/567/11234.
    [3] L. Bowen, Finitary random interlacements and the Gaboriau-Lyons problem, Geom. Funct. Anal., 29 (2019), 659-689.  doi: 10.1007/s00039-019-00494-4.
    [4] D. I. CartwrightV. A. Kaĭmanovich and W. Woess, Random walks on the affine group of local fields and of homogeneous trees, Ann. Inst. Fourier (Grenoble), 44 (1994), 1243-1288.  doi: 10.5802/aif.1433.
    [5] C. Costantini and A. Marcone, Extensions of functions which preserve the continuity on the original domain, Topology and its Applications, 103 (2000), 131-153.  doi: 10.1016/S0166-8641(98)00165-5.
    [6] T. Downarowicz, P. Oprocha, M. Wiecek and G. Zhang, Multiorders in amenable group actions, Groups Geom. Dyn., published online first, 2023. doi: 10.4171/GGD/738.
    [7] U. Gabor, On the failure of Ornstein theory in the finitary category, arXiv preprint, arXiv: 1909.11453, 2019.
    [8] Y. Glasner and N. Monod, Amenable actions, free products and a fixed point property, Bull. Lond. Math. Soc., 39 (2007), 138-150.  doi: 10.1112/blms/bdl011.
    [9] F. P. Greenleaf, Amenable actions of locally compact groups, J. Functional Analysis, 4 (1969), 295-315.  doi: 10.1016/0022-1236(69)90016-0.
    [10] O. HäggströmJ. Jonasson and R. Lyons, Coupling and Bernoullicity in random-cluster and Potts models, Bernoulli, 8 (2002), 275-294. 
    [11] M. Keane and M. Smorodinsky, A class of finitary codes, Israel J. Math., 26 (1977), 352-371.  doi: 10.1007/BF03007652.
    [12] M. Keane and M. Smorodinsky, Bernoulli schemes of the same entropy are finitarily isomorphic, Ann. of Math. (2), 109 (1979), 397-406.  doi: 10.2307/1971117.
    [13] M. Keane and M. Smorodinsky, Finitary isomorphisms of irreducible Markov shifts, Israel J. Math., 34 (1979), 281-286.  doi: 10.1007/BF02760609.
    [14] R. Lyons and Y. Peres, Probability on Trees and Networks, vol. 42, Cambridge University Press, 2016. doi: 10.1017/9781316672815.
    [15] D. S. Ornstein and B. Weiss, Ergodic theory of amenable group actions. I. The Rohlin lemma, Bull. Amer. Math. Soc. (N.S.), 2 (1980), 161-164.  doi: 10.1090/S0273-0979-1980-14702-3.
    [16] D. S. Ornstein and B. Weiss, Entropy and isomorphism theorems for actions of amenable groups, J. Analyse Math., 48 (1987), 1-141.  doi: 10.1007/BF02790325.
    [17] B. Petit, Deux schémas de Bernoulli d'alphabet dénombrable et d'entropie infinie sont finitairement isomorphes, Z. Wahrsch. Verw. Gebiete, 59 (1982), 161-168.  doi: 10.1007/BF00531740.
    [18] D. J. Rudolph, A characterization of those processes finitarily isomorphic to a Bernoulli shift, in Ergodic Theory and Dynamical Systems I (College Park, Md., 1979–80), 1–64, Progr. Math., 10, Birkhäuser, 1981.
    [19] M. Salvatori, On the norms of group-invariant transition operators on graphs, J. Theoret. Probab., 5 (1992), 563-576.  doi: 10.1007/BF01060436.
    [20] B. Seward, Bernoulli shifts with bases of equal entropy are isomorphic, J. Mod. Dyn., 18 (2022), 345-362.  doi: 10.3934/jmd.2022011.
    [21] B. Seward, Krieger's finite generator theorem for actions of countable groups II, J. Mod. Dyn., 15 (2019), 1-39.  doi: 10.3934/jmd.2019012.
    [22] M. Smorodinsky, Finitary isomorphism of $m$-dependent processes, in Symbolic Dynamics and its Applications (New Haven, CT, 1991), 373–376, Contemp. Math., 135, American Mathematical Society, Providence, RI, 1992. doi: 10.1090/conm/135/1185104.
    [23] P. M. Soardi and W. Woess, Amenability, unimodularity, and the spectral radius of random walks on infinite graphs, Math. Z., 205 (1990), 471-486.  doi: 10.1007/BF02571256.
    [24] Y. Spinka, Finitary coding for the sub-critical Ising model with finite expected coding volume, Electron. J. Probab., 25 (2020), Paper No. 8, 27 pp. doi: 10.1214/20-ejp420.
    [25] Y. Spinka, Finitely dependent processes are finitary, Ann. Probab., 48 (2020), 2088-2117.  doi: 10.1214/19-AOP1417.
    [26] A. M. Stepin, Bernoulli shifts on groups and decreasing sequences of partitions, in Proceedings of the Third Japan-USSR Symposium on Probability Theory (Tashkent, 1975), 592–603, Lecture Notes in Math., 550, Springer, 1976.
    [27] J. van den Berg and J. E. Steif, On the existence and nonexistence of finitary codings for a class of random fields, Annals of Probability, 27 (1999), 1501-1522.  doi: 10.1214/aop/1022677456.
  • 加载中

Figures(1)

SHARE

Article Metrics

HTML views(371) PDF downloads(202) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return